Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking an ace inhibitor. Still having protein in urine. Should I add in losartan to get rid of protein?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I am taking an ace inhibitor and i still have protein in my urine, should i add in losartan to get rid of protein?
Posted Thu, 23 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Chandra Shekhar Sharma 41 minutes later

Welcome to XXXXXXX

Treatment of proteinuria requires proper diagnosis of the cause.

You have not mentioned the name of disease, which is causing proteinuria.

If proteinuria is due to diabetic nephropathy, proper control of blood sugar level will help.

First line therapy for proteinuria is ace inhibitor.

If proteinuria is not controlled with ace inhibitor, Losartan can be added to further reduce protein loss, after excluding renal impairment.

Another drug, which can be added, is spironolactone.

As the medicines are to be taken under supervision of your Physician, you should consult him.

Thanks for posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor